Ohio, 2006

Tornadoes and Hail in Ohio, June 22, 2006

June 22, 2006 · NWS IWX · 18 events in 4 counties and zones

13 thunderstorm wind, 4 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$2.1 million
Crop damage
$5,000
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 22, 11:55 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 22, 11:55 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 PM EDT THU JUN 22 2006

...ANOTHER ACTIVE SVR WX DAY FROM LT MORNING INTO THIS AFTN ACRS
MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO...

.AVIATION...
COMPLEX WEATHER SITUATION THIS AFTERNOON. A LINE OF STRONG TO SEVERE
THUNDERSTORMS ARE CROSSING NORTHERN INDIANA AT THIS TIME. THE MAIN
THRUST IS SOUTH OF THE TERMINALS AT THIS TIME...BUT THUNDERSTORM
DEVELOPMENT IS QUITE LIKELY AT FORT WAYNE TERMINAL. KEPT THUNDER
MENTION IN FORT WAYNE TAF. THUNDERSTORMS SHOULD BE EAST OF THE SOUTH
BEND TERMINAL BY 18Z WITH NO MORE THUNDER EXPECTED FOR THIS TAF
ISSUANCE TIME PERIOD.  CEILINGS AND VISIBILITY WILL REMAIN VFR FOR
THE MOST PART...BUT WILL DROP TO IFR VISIBILITY IN THUNDERSTORMS.

THUNDERSTORMS WILL BE EAST OF BOTH TERMINALS BY 23Z WITH VFR
CONDITIONS RETURNING ACROSS THE AREA BY THIS EVENING.  THERE MAY BE
A CHANCE OF FOG LATER TONIGHT AT BOTH TERMINALS...BUT HAVE ELECTED
TO KEEP IT OUT OF THE TERMINAL FORECASTS AT THIS TIME.

&&

.UPDATE...
ANOTHER COMPLEX MESOSCALE SITUATION DVLPG THIS AM W/UPSCALE TRENDS
NOTED IN SMALL BUT SVR FORWARD PROPAGATING MCS NOW INTO WRN IL.
LARGER SCALE SYNOPTIC SETUP REMAINS RELATIVELY UNCHANGED W/STEEP MID
LVL LAPSE RATE PLUME STILL IN PLACE ACRS MIDWEST/GREAT LAKES OVERTOP
SEASONABLY MOIST BNDRY LYR. QUASI-STATIONARY FNTL BNDRY EXTENDS FM
CNTRL LK HURON BACK SW INTO WK SFC FNTL WAVE ANALYZED OVR NE MO AS A
REFLECTION OF ROBUST MCV ACRS NE KS SPAWNED FM LAST NIGHTS CONVN.

AIRMASS DOWNSTREAM OF IL ACTIVITY WILL HEAT RAPIDLY THIS MORNING
UNDERNEATH THIN CIRRUS SHIELD AND WARM START. GIVEN WELL DVLPD COLD
POOL IN PLACE AND DEEP...UNIDIRECTIONAL SHEAR XPC THIS CLUSTER WILL
CONT TO INTENSIFY AS IT GRAVITATES EWD ACRS THE REMAINDER OF IL
THROUGH THIS MORNING. THUS XPC ANOTHER OUTBREAK OF SEVERE
THUNDERSTORMS POSSIBLE ACRS IN/OH PORTIONS OF CWA BY LT MORNING INTO
MID AFTN. WILL UPDATE RELEVANT PRODUCTS AS NEEDED.

&&

.PREV DISCUSSION...

SHORT TERM...
TODAY AND TONIGHT.

HAVE GONE WITH A BLEND OF THE RUC40 AND 00Z NAM-WRF FOR THIS FCST
PACKAGE.

A COUPLE OF COLD FRONTS WILL AFFECT THE REGION OVER THE NEXT 24
HOURS.

AT 08Z...THE FIRST COLD FRONT THAT WILL AFFECT THE REGION WAS
LOCATED FROM SE ONTARIO...ACRS NRN MICHIGAN...THEN INTO FAR SE
WISCONSIN.  THIS FRONT WILL MOVE SLOWLY EAST TODAY...BEING LOCATED
FROM ABOUT DETROIT...TO GOSHEN...IN...TO KANKAKEE IL BY 18Z...THEN
FROM NEAR CLEVELAND...TO CNTRL INDIANA...THEN INTO CNTRL ILLINOIS BY
00Z THIS EVENING.  THE ATMOSPHERE AHEAD OF THIS FRONT REMAINS QUITE
UNSTABLE AS EXHIBITED BY CURRENT MUCAPES OF 1000 J/KG TO 2000 J/KG.
AS THE FRONT MOVES ACRS THE REGION...A WEAK S/WV WILL APCH FROM THE
SOUTHWEST...MOVING ACRS THE FCST AREA BETWEEN 18Z AND 00Z.  ALTHOUGH
LOW LVL CONVERGENCE ALONG AND AHEAD OF THE FRONT WILL BE FAIRLY
WEAK...THE S/WV AND THE VERY UNSTABLE AIR MASS (SBCAPES NEAR LIMA
OHIO ARE FORECAST TO BE NEAR 3000 J/KG THIS AFTN) WILL BE ENOUGH TO
KICK OF SHOWERS AND THUNDERSTORMS.  THERE IS SOME CONCERN THAT THE
SHOWER AND THUNDERSTORM THREAT MAY END ACRS THE FAR NW CWFA THIS
AFTN AS DRIER AIR FROM 925 MB TO 850 MB MOVES INTO THIS AREA.  DO
NOT HAVE THE CONFIDENCE TO GO DRY JUST YET...SO WILL LAYER POPS FROM
20 PERCENT FAR NW TO 50 PERCENT SE.  THIS WILL ALLOW DAY SHIFT TO
FINE TUNE FCST.  HIGHS TODAY WILL RANGE FROM AROUND 80 ALONG THE
LAKE MICHIGAN SHORELINE TO THE UPPER 80S ACRS THE SOUTH AND
SOUTHEAST.

FOR TONIGHT...FIRST COLD FRONT WILL SLOWLY SAG SOUTH.  ANOTHER COLD
FRONT WILL APCH THE REGION FROM THE NORTHWEST...MOVING INTO THE FCST
AREA AFTER 06Z...AND THEN INTO THE SRN CWFA BY FRIDAY MORNING.
SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING ALONG AND AHEAD OF
THE FIRST COLD FRONT THIS EVENING...WHILE NOT MUCH IS EXPECTED IN
THE WAY OF PCPN AHEAD OF THE NEXT FRONT.  WILL LAYER POPS FROM 20
PERCENT NORTH TO 50 SOUTH FOR THE EVENING HOURS...THEN JUST A 30
PERCENT CHC IN THE FAR SOUTH AFTER MIDNIGHT.  DRIER AIR WILL SLOWLY
FILTER INTO THE REGION.  LOWS TONIGHT WILL RANGE FROM THE LOWER TO
MID 60S.

LONG TERM...
THE CURRENT FORECAST FOR THE FRIDAY THROUGH NEXT WEDNESDAY TIME
FRAME IS A DRY ONE...EXCEPT FOR THE SOUTHERN PART OF THE CWA FRIDAY
MORNING. THE GFS IS CONTINUING TO BE THE WETTEST MODEL FOR FRIDAY
AND OVER THE LAST FEW RUNS IT HAS KEPT THE MAIN PART OF THE RAIN TO
THE SOUTH. THE GFS IS JUST CREEPING SOME QPF INTO THE SOUTHERN PART
OF OUR CWA. GFS/NAM SOUNDINGS ARE SHOWING FAIRLY DEEP MOISTURE YET
FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. SO WITH A CHANCE
THAT SOME LINGERING SHOWERS/STORMS COULD BE GOING ON INTO FRIDAY
MORNING...HAVE PUT IN A SMALL CHANCE FOR THE SOUTHERN PART OF THE
CWA WHICH COLLABORATES WELL WITH NEIGHBORING OFFICES AS WELL.
SURFACE HIGH PRESSURE THEN OVER THE AREA THROUGH NEXT WEDNESDAY. THE
GFS IS SHOWING A FRONT TO MOVE THROUGH MICHIGAN AND CANADA TO THE
NORTH NEXT TUESDAY AND TUESDAY NIGHT...BUT FOR RIGHT NOW TO HAVE NO
AFFECT ON THE CWA. THE ONLY OTHER ITEM TO NOTE IS AN UPPER LEVEL
SHORTWAVE THAT GFS IS SHOWING TO MOVE THROUGH SUNDAY NIGHT THROUGH
TUESDAY NIGHT. THIS SHORTWAVE HAS BEEN SHOWN TO BE DRY FOR OUR
CWA...SO LEFT THIS TIME FRAME DRY. WITH NO MAJOR CHANGES IN THE
PATTERN FOR THIS COMING WEEK...850MB TEMPERATURES FOR EACH AFTERNOON
ARE ROUGHLY SIMILAR. SO NO BIG RANGES IN MAX TEMPERATURES FOR FRIDAY
THROUGH WEDNESDAY...FORECASTED TO BE FAIRLY SIMILAR FROM DAY TO DAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

UPDATE...HOLSTEN
SHORT TERM/AVIATION...HICKMAN
LONG TERM...BML
Hazardous weather outlook, Jun 22, 4:21 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT THU JUN 22 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
421 AM CDT THU JUN 22 2006 /521 AM EDT THU JUN 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY AND
TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTHEAST OF A LINE FROM HILLSDALE
MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING FROM ALONG AND
SOUTH OF A LINE FROM LIMA OHIO TO MONTICELLO INDIANA. THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-230930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
521 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 22, 1:13 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             2 N WARREN              40.72N  85.42W
06/22/2006  M1.00 INCH       HUNTINGTON         IN   TRAINED SPOTTER

            2 MI. NORTH OF WARREN, INTERSECTION OF I69 AND INDIANA
            5.
Local storm report, Jun 22, 1:15 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     HUNTINGTON              40.88N  85.51W
06/22/2006  E70 MPH          HUNTINGTON         IN   TRAINED SPOTTER
Local storm report, Jun 22, 1:21 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     7 SW BLUFFTON           40.67N  85.27W
06/22/2006  E80 MPH          WELLS              IN   SPOTTER

            TREES BROKEN OFF AND BENTER OVER AROUND LIBERTY CENTER.
Local storm report, Jun 22, 1:24 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     8 SE WABASH             40.72N  85.72W
06/22/2006                   WABASH             IN   LAW ENFORCEMENT

            TREE BLOWN DOWN.
Local storm report, Jun 22, 1:27 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     4 W WARREN              40.69N  85.50W
06/22/2006                   HUNTINGTON         IN   AMATEUR RADIO

            6 SEMIS BLOWN OVER
Local storm report, Jun 22, 1:27 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     10 SSW WARREN           40.69N  85.50W
06/22/2006                   GRANT              IN   SHERIFF

            6 SEMIS BLOWN OVER

The radar

The Northern Indiana radar (KIWX), 83 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 4 tornado, 1 hail. Local standard time, as filed.

Hail, Paulding

When
June 22, 1:29 PM EST to 1:31 PM EST
Where
Paulding County, Antwerp
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.183, -84.733

Tornado, Van Wert

When
June 22, 1:38 PM EST to 1:39 PM EST
Where
Van Wert County, 2 mi E of Willshire
Rating
F0
Path length
0.1 mi
Path width
25 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
40.750, -84.783

Very brief touchdown near the intersection of Harrison Willshire Rd. and state route 81. Several storage sheds, silos, grain elevators, and trees sustained damage.

Thunderstorm Wind, Van Wert

When
June 22, 1:40 PM EST to 1:45 PM EST
Where
Van Wert County, Willshire
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
40.750, -84.817

Widespread trees and power lines down. All roads closed in town due to being blocked by downed trees and power lines. Numerous homes and barns sustained structural damage, both from wind, and from falling trees. A grain elevator sustained significant damage, and the village's communication system was destroyed.

Tornado, Van Wert

When
June 22, 1:43 PM EST to 1:44 PM EST
Where
Van Wert County, 5 mi E of Willshire
Rating
F1
Path length
0.1 mi
Path width
25 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
40.750, -84.717

Brief touchdown near the intersection of state route 81 and Glenmore Rd. A garage sustained significant structural damage. Total path length was about 100 yards.

Thunderstorm Wind, Van Wert

When
June 22, 1:45 PM EST to 1:50 PM EST
Where
Van Wert County, Van Wert
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
40.867, -84.567

Barn blown over. Several trees and power lines down.

Thunderstorm Wind, Van Wert

When
June 22, 1:50 PM EST to 1:55 PM EST
Where
Van Wert County, 5 mi S of Convoy
Measured
70 kt (81 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.850, -84.700

Tornado, Van Wert

When
June 22, 1:58 PM EST to 1:59 PM EST
Where
Van Wert County, 2 mi NE of Venedocia
Rating
F0
Path length
0.1 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
40.800, -84.417

Very brief touchdown near the intersection of Converse Rd. and Landeck Rd. A well built shed was destroyed in this area.

Thunderstorm Wind, Putnam

When
June 22, 2:05 PM EST to 2:07 PM EST
Where
Putnam County, Kalida
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.983, -84.183

Several large trees down.

Thunderstorm Wind, Allen

When
June 22, 2:05 PM EST to 2:08 PM EST
Where
Allen County, Spencerville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
40.700, -84.350

Barn moved about 2 feet off the foundation. Several trees and power lines blown down.

Thunderstorm Wind, Allen

When
June 22, 2:05 PM EST to 2:08 PM EST
Where
Allen County, Delphos
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
40.833, -84.333

Numerous trees and power lines down.

Thunderstorm Wind, Allen

When
June 22, 2:15 PM EST to 2:20 PM EST
Where
Allen County, 3 mi E of Lima
Measured
70 kt (81 mph) estimated gust
Property damage
$1.6 million
Reported by
EMERGENCY MANAGER
Coordinates
40.750, -84.050

Three aircraft hangars destroyed. About 17 airplanes and the Allen County Sheriff's Office helicopter were significantly damaged or destroyed.

Thunderstorm Wind, Allen

When
June 22, 2:15 PM EST to 2:20 PM EST
Where
Allen County, Lima
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
AMATEUR RADIO
Coordinates
40.750, -84.100

Roof collapsed at the Motel 6 on Harding Highway. The south end of the building sustained considerable damage.

Thunderstorm Wind, Allen

When
June 22, 2:15 PM EST to 2:16 PM EST
Where
Allen County, 1 mi E of Lima
Measured
70 kt (81 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
40.750, -84.083

Three tractor tailers were blown over on Interstate 75.

Thunderstorm Wind, Allen

When
June 22, 2:15 PM EST to 2:20 PM EST
Where
Allen County, Lima
Measured
70 kt (81 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
40.750, -84.100

Widespread tree and power line damage throughout the city of Lima. Along a strech of Shawnee Rd. from Fort Amanda Rd. to Reed Rd., every power pole and traffic signal was blown over, completely blocking the road. The roof of an automotive shop at Jackson St. and Findlay Rd. collapsed. Numerous homes and businesses sustained roof damage. About two thirds of Allen County was without power. One person was injured by a falling tree, and one person was knocked over by the wind and sustained minor injuries. There were also up to 15 indirect injuries from automobile accidents during the storm.

Tornado, Allen

When
June 22, 2:18 PM EST to 2:19 PM EST
Where
Allen County, 3 mi E of Beaverdam
Rating
F1
Path length
0.1 mi
Path width
50 yd
Property damage
$20,000
Crop damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
40.833, -83.917

Brief touchdown near the intersection of U.S. route 30 and Pevee Rd. The roof of one home was destroyed, with another home sustaining significant roof damage. The tornado also resulted in crop damage in the area.

Thunderstorm Wind, Putnam

When
June 22, 2:20 PM EST to 2:22 PM EST
Where
Putnam County, Pandora
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.950, -83.967

Several trees and power lines blown down.

Thunderstorm Wind, Allen

When
June 22, 2:22 PM EST to 2:27 PM EST
Where
Allen County, Lima
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
40.750, -84.100

Roof damage to a shopping center. Widespread trees and power lines down.

Thunderstorm Wind, Allen

When
June 22, 2:25 PM EST to 2:28 PM EST
Where
Allen County, Bluffton
Measured
52 kt (60 mph) estimated gust
Property damage
$60,000
Reported by
NEWSPAPER
Coordinates
40.900, -83.883

Barn destroyed on Sugar Creek Road. Thirty seven head of cattle were trapped in the barn, eight of which died.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyThe tornado archive for Ohio, 2006Warnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515344, 5515565, 5515345, 5515566, 5515346, 5515347, 5515567, 5515348, 5515354, 5515562, 5515349, 5515350, 5515563, 5515564, 5515568, 5515351, 5515352, 5515353.